Login
Questions or Comments!
admin@frumsupport.com

Get FrumSupport News! Join our mailing list.
Email:


Search

Navigation:

 Tehilim List  < Refresh >
TOPIC TITLE: want to stop all medication as soon as.possible
Created On 3/21/14 6:19 PM
Topic View:

View thread in raw text format


wannabehappy21
Supporter

Posts: 184
Joined: Nov 2011

3/21/14 6:19 PM
User is offline

Hi i am currently on abilify, lamictal and celexa..i am weaning
Off the abilify but would like to stop everything due to weight
gain.. My doctor is working with me on the abilify but doesnt
want to touch the other meds yet. Does celexa and lamictal
cause weight gain? Do u think i could go off meds and go to therapy
more often? Please let me know what you think.

Thanks..
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

3/22/14 10:41 PM
User is offline

Celexa may cause weight gain but not Lamictal. I do not know you case well enough to answer the last question. Let me know how you make out.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



wannabehappy21
Supporter

Posts: 184
Joined: Nov 2011

3/23/14 4:12 PM
User is offline

I have been on these meds for the past two years and i'm doing a lot better but gained a ton of weight.
i'm very depressed because of my weight and feel suicidal at times because of it...
i'm trying hard to lose weight but its very hard.. I hate being looked at a certain way!
how would you help your patient in this way??
please respond!

thanks
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

3/23/14 5:35 PM
User is offline

Try to substitute the celexa with a different antidepressant that may not cause weight gain or taper off slowly and see if there are any changes. Let me know how you make out.

Rabbi Price, M.D.
Www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



wannabehappy21
Supporter

Posts: 184
Joined: Nov 2011

3/23/14 5:57 PM
User is offline

Thank you ill keep you posted
 
Reply
   
Quote
   
Top
   
Bottom
     



Lasthope
Senior Supporter

Posts: 514
Joined: Feb 2013

3/24/14 5:01 PM
User is offline

don't go off your meds cuz of weight gain. I know its hard and painful , but feeling depressed and suicidal does not come from extra weight. it comes from an illness. Medication can help you feel better. don't make the same mistake so many of us made so many times. learn from our mistakes. keep taking medicine to help you.
 
Reply
   
Quote
   
Top
   
Bottom
     



wannabehappy21
Supporter

Posts: 184
Joined: Nov 2011

3/24/14 8:38 PM
User is offline

Thanks lasthope .. I really want to see how I'll function off meds.
I've been taking them for the past 4 years and gained a ton of weight!
Thats why i feel so depressed. I'm already coming off of
one of them.. I'm dieting as well and will be joining a gym god willing.
Thanks for your concern.
 
Reply
   
Quote
   
Top
   
Bottom
     



young
Supporter

Posts: 46
Joined: May 2009

4/27/14 7:23 PM
User is offline

You are doing the right thing. My wife went off all her meds after 2 years. She worked hard with her thearpist and continues to do so. She now feels great. Its the best thing to be off meds if you can. Just make sure you will be monitored by your dr as you go off. There is no reason to not try.
 
Reply
   
Quote
   
Top
   
Bottom
     



wannabehappy21
Supporter

Posts: 184
Joined: Nov 2011

4/27/14 7:35 PM
User is offline

Thanks young. I went back on the medication again because i wasn't doing well.
I hope to go off sometime soon..
 
Reply
   
Quote
   
Top
   
Bottom
     



young
Supporter

Posts: 46
Joined: May 2009

4/27/14 8:53 PM
User is offline

keep trying. Also taking some supplements like omega 3 helped my wife. It might help you also
 
Reply
   
Quote
   
Top
   
Bottom
     

View thread in raw text format
FORUMS > Ask the Psychiatrist < Refresh >

Navigation:

The information in this site is not intended to replace the advice of a doctor. FrumSupport disclaims any liability for the decisions you, the User, makes based on information on this site. By using this site, reading, viewing, posting or otherwise, you signify your assent to the Terms and Conditions of Use. If you do not agree to all these Terms and Conditions of Use, please do not use this site. FrumSupport may revise and update these Terms and Conditions of Use at anytime. Your continued usage of FrumSupport will mean you accept those changes.

If you think you or someone you know has a medical emergency, call your doctor, Hatzolah or 911 immediately. FrumSupport cannot and does not monitor forums and postings and cannot and will not pro-actively obtain help for users in need as FrumSupport does not have the funds or people power to accomplish such tasks and it will infringe on the anonymity of each user. Therefore, FrumSupport’s liability is limited by this paragraph and as further set forth in the Terms and Conditions of Use.